Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 221, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2021, 8:51 PM CDT for Harper County, Woods County, Woodward County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2021, 8:51 PM CDT (01:51 UTC)
- Expired
- May 26, 2021, 9:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 113 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:05 PM CDT | TSTM WND GST 66 | 3 Ssw Freedom, OK | |
| May 26, 9:30 PM CDT | TSTM WND GST 58 | 3 Ssw Freedom, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1992 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 22.5
The text
As transmitted.
868
WUUS54 KOUN 270151
SVROUN
OKC059-151-153-270230-
/O.NEW.KOUN.SV.W.0221.210527T0151Z-210527T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
851 PM CDT Wed May 26 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Woods County in northwestern Oklahoma...
Harper County in northwestern Oklahoma...
Northeastern Woodward County in northwestern Oklahoma...
* Until 930 PM CDT.
* At 851 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Selman to 8 miles north of May to 4
miles west of Laverne, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Laverne, Buffalo, Freedom, May, Rosston, Alabaster Caverns State
Park, Selman and Camp Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 9899 3660 9999 3690 9999 3699 9940
3700 9898
TIME...MOT...LOC 0151Z 251DEG 32KT 3679 9943 3673 9970 3670 9998
HAIL...1.00IN
WIND...60MPH
$$
301 follow-up statement
815
WWUS54 KOUN 270213
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
913 PM CDT Wed May 26 2021
OKC059-151-153-270230-
/O.CON.KOUN.SV.W.0221.000000T0000Z-210527T0230Z/
Woods OK-Harper OK-Woodward OK-
913 PM CDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN WOODS...HARPER AND NORTHEASTERN WOODWARD COUNTIES...
At 913 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Freedom to near Selman to 7 miles
northeast of Laverne, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Laverne, Buffalo, Freedom, May, Rosston, Alabaster Caverns State
Park, Selman and Camp Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 9899 3660 9999 3690 9999 3699 9940
3700 9898
TIME...MOT...LOC 0213Z 270DEG 32KT 3685 9922 3679 9949 3676 9977
HAIL...1.00IN
WIND...70MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:14 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 26, 6:14 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 614 PM CDT Wed May 26 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 242 PM CDT Wed May 26 2021 The cloud cover will continue a breaking trend throughout the rest of the afternoon, with the return of periodic sunshine throughout most of Oklahoma and western north Texas. Dry conditions are expected to continue into Wednesday evening. During the evening hours, storms will likely develop along a dryline in the Oklahoma/Texas panhandles and begin to head towards northern and western Oklahoma overnight. Initially while in the panhandles these storms will likely be severe with ample instability and shear in place, however their intensity will decrease as they move eastward into less favorable conditions overnight. These storms may maintain their intensity long enough to impact parts of western and northern Oklahoma through Thursday morning. On Thursday, an upper level trough begins digging southward through the central Plains, which will provide upper level support for storms later in the day. Overcast skies will return through most of the day on Thursday, as a surface cold front begins to move southeast through Kansas and arrive in far northwestern Oklahoma in the late afternoon. Zwink && .LONG TERM... (Thursday night through next Tuesday) Issued at 242 PM CDT Wed May 26 2021 Severe chances return to most of Oklahoma and western north Texas Thursday evening as the cold front moves through the region. Along with the upper level trough digging through the region, abundant moisture (Precipitable water > 1.5 inches), CAPE (widespread MUCAPE > 3000 J/kg), and wind shear (widespread 0-6km > 50kts) will provide more than enough support for severe weather. Initial storms that develop will likely develop into discrete supercells, however these storms will quickly become bow and line segments 1-2 hours after initiation. Large to significant hail will be the primary concern initially with these storms, with damaging winds becoming an increasing concern as the storms develop into line later in the evening. A little more uncertainty lies with the tornado potential, in particular the presence of low level shear heading into the event. Outflow boundaries in the area, ejected from storms in Kansas earlier in the day, will provide an enhancement in low level shear throughout the event, and these boundary trends/positions will need to be monitored closely for increases in severe/tornado potential. Friday onward, precipitation chances continue. An additional upper level shortwave move through the region Friday, with precipitation developing along residual boundaries. An upper level ridge moves through Saturday into Sunday, which will reduce the precipitation chances, however >1" precipitable water values will still remain in the region, resulting in lingering precipitation chances. Monday onward, a longwave trough develops over the central Plains, and will result in persistent rainfall chances through next week. Zwink && .AVIATION... (00Z TAFS) Issued at 610 PM CDT Wed May 26 2021 VFR conditions will once again fall into MVFR and possible IFR overnight into Thursday morning. Should see most rise back to VFR by Thursday afternoon. Chance for some storms to impact WWR/CSM this evening. By Thursday afternoon, a cold front will drop south through northern Oklahoma with an associated wind shift as well as storm development along this boundary that will impact WWR/PNC/SWO late in the forecast. && .UPPER AIR... Issued at 242 PM CDT Wed May 26 2021 An Upper Air flight is planned for 12Z Thursday, May 27.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 85 61 75 / 20 50 90 30 Hobart OK 68 88 60 76 / 30 40 70 40 Wichita Falls TX 72 90 65 79 / 10 20 70 50 Gage OK 65 87 54 74 / 30 30 30 20 Ponca City OK 69 82 55 73 / 30 60 60 10 Durant OK 71 87 67 80 / 10 10 80 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...30
Hazardous weather outlook, May 26, 11:58 AM CDT, 8 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1158 AM CDT Wed May 26 2021 OKZ004>048-050>052-TXZ083>090-271700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1158 AM CDT Wed May 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Strong to severe storms are expected to form along a dryline in the panhandles and Kansas this afternoon and evening. A few of these storms may persist into western Oklahoma before weakening. Damaging wind gusts and large hail are the main hazards, with a tornado possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across northwest Oklahoma should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Most days will see a chance for thunderstorms this week with Thursday having the greatest chance for severe weather. There is an enhanced risk for severe thunderstorms Thursday evening and overnight across most of Oklahoma into parts of western north Texas. Large, possibly significant, hail and damaging winds will be the main threats, though during the early evening there will also be a low tornado risk. .Heavy Rainfall... Localized heavy rainfall and flooding will be possible late on Thursday, mainly across north central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 26, 7:27 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 727 PM CDT Wed May 26 2021 OKZ004-270100- Harper OK- 727 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 800 PM CDT... AT 725 PM CDT, a severe thunderstorm was located 9 miles northwest of Slapout, moving east at 35 MPH. HAZARDS INCLUDE... Hail up to the size of ping pong balls... Wind gusts to 60 MPH... Frequent cloud to ground lightning... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the situation closely. Be ready to act quickly if a warning is issued or if storms threaten you. && LAT...LON 3700 9981 3662 9968 3662 10000 3700 10000 TIME...MOT...LOC 0025Z 255DEG 29KT 3672 10023 30
Special weather statement, May 26, 7:45 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 745 PM CDT Wed May 26 2021 OKZ004-270115- Harper OK- 745 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 815 PM CDT... AT 744 PM CDT, a strong thunderstorm was located near Laverne, moving east at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3693 9959 3661 9956 3660 10000 3685 10000 TIME...MOT...LOC 0044Z 254DEG 34KT 3673 9994 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:27 PM CDT | Special Weather Statement | OUN | Harper | 33 min |
| May 26, 7:45 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| May 26, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 47 min |
| May 26, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 44 min |
| May 26, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 49 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods, Woodward | 49 min |
| May 26, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 51 min |
| May 27, 1:37 AM CDT | Special Weather Statement | OUN | Beckham | 23 min |
| May 27, 2:07 AM CDT | Special Weather Statement | OUN | Beckham | 38 min |
| May 27, 3:28 AM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey | 62 min |
| May 27, 4:27 AM CDT | Special Weather Statement | OUN | Blaine, Garfield, Kingfisher, Logan, Major | 63 min |
| May 27, 6:39 AM CDT | Special Weather Statement | OUN | Garfield, Noble | 36 min |
| May 27, 10:28 AM CDT | Flood Watch | OUN | Canadian, Cleveland, Garfield, Grady, Kay, Kingfisher and 8 more | 12 hr |
| May 27, 11:56 AM CDT | Special Weather Statement | OUN | Kingfisher | 34 min |
| May 27, 12:00 PM CDT | Special Weather Statement | OUN | Blaine | 30 min |
| May 27, 12:11 PM CDT | Special Weather Statement | OUN | Dewey | 34 min |
| May 27, 12:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 46 min |
| May 27, 12:23 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 52 min |
| May 27, 12:29 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher | 46 min |
| May 27, 12:35 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| May 27, 12:39 PM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Logan | 3 hr |
| May 27, 12:40 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| May 27, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 42 min |
| May 27, 12:51 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher | 39 min |
| May 27, 12:58 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 47 min |
| May 27, 1:01 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Noble | 44 min |
| May 27, 1:08 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 37 min |
| May 27, 1:14 PM CDT | Tornado Warning | OUN | Kingfisher | 46 min |
| May 27, 1:17 PM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| May 27, 1:23 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 39 min |
| May 27, 1:25 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 36 min |
| May 27, 1:29 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 46 min |
| May 27, 1:30 PM CDT | Areal Flood Advisory | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| May 27, 1:41 PM CDT | Flash Flood Warning | OUN | Blaine, Kingfisher, Logan | 4 hr |
| May 27, 1:42 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 17 min |
| May 27, 1:47 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 43 min |
| May 27, 1:50 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay | 25 min |
| May 27, 1:59 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 15 hr |
| May 27, 2:03 PM CDT | Special Weather Statement | OUN | Major | 27 min |
| May 27, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan, Payne | 45 min |
| May 27, 2:17 PM CDT | Special Weather Statement | OUN | Grant, Kay | 43 min |
| May 27, 2:34 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 56 min |
| May 27, 2:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 50 min |
| May 27, 2:46 PM CDT | Flash Flood Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 3 hr |
| May 27, 2:51 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| May 27, 2:51 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 39 min |
| May 27, 3:11 PM CDT | Special Weather Statement | OUN | Lincoln | 19 min |
| May 27, 3:18 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 42 min |
| May 27, 3:21 PM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 3 hr |
| May 27, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 48 min |
| May 27, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Lincoln, Logan, Oklahoma, Payne | 48 min |
| May 27, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 30 min |
| May 27, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 41 min |
| May 27, 3:39 PM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher, Logan, Major, Noble, Payne | 2 hr |
| May 27, 3:42 PM CDT | Special Weather Statement | OUN | Noble | 33 min |
| May 27, 3:46 PM CDT | Special Weather Statement | OUN | Logan | 29 min |
| May 27, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 24 min |
| May 27, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 37 min |
| May 27, 3:56 PM CDT | Special Weather Statement | OUN | Oklahoma | 19 min |
| May 27, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 27 min |
| May 27, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 65 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Garfield, Kingfisher, Major | 45 min |
| May 27, 4:24 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 38 min |
| May 27, 4:38 PM CDT | Special Weather Statement | OUN | Kingfisher | 7 min |
| May 27, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 37 min |
| May 27, 4:56 PM CDT | Areal Flood Advisory | OUN | Blaine, Kingfisher | 3 hr |
| May 27, 4:56 PM CDT | Special Weather Statement | OUN | Lincoln | 19 min |
| May 27, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Logan, Major | 49 min |
| May 27, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 45 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Lincoln, Logan, Oklahoma | 41 min |
| May 27, 5:25 PM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Lincoln, Logan, Oklahoma | 3 hr |
| May 27, 5:31 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| May 27, 5:47 PM CDT | Flash Flood Warning | OUN | Kingfisher, Logan | 106 min |
| May 27, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 38 min |
| May 27, 6:00 PM CDT | Flash Flood Warning | OUN | Canadian, Lincoln, Oklahoma, Pottawatomie | 3 hr |
| May 27, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, McClain, Oklahoma and 2 more | 42 min |
| May 27, 6:14 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| May 27, 6:21 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| May 27, 6:39 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain | 111 min |
| May 27, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Washita | 15 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.